MAUDE Adverse Event Report: BAYER HEALTHCARE LLC ALEVE TENS DEVICE DIRECT THERAPY UNIT; TRANSCUTANEOUS ELECTRICAL NERVE STIMULATOR (TENS)

BAYER HEALTHCARE LLC ALEVE TENS DEVICE DIRECT THERAPY UNIT; TRANSCUTANEOUS ELECTRICAL NERVE STIMULATOR (TENS)
Model Number 1613538
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Serious Injury
Event or Problem Description
This spontaneous case was reported by a consumer and describes the occurrence of device stimulation issue ('it felt like a shock') in a (b)(6)-year-old female patient who received aleve tens device direct therapy unit (batch no.T0kzfp) for pain.The occurrence of additional non-serious events is detailed below.According to the reporter, the patient had no relevant medical history or concurrent conditions.On an unknown date, the patient started aleve tens device direct therapy unit.The device stimulation issue (seriousness criterion medically significant) and device malfunction ("touched the + button once to increase the speed then it just jumped to the highest setting.") occurred on an unknown date.It was unknown whether any action was taken with aleve tens device direct therapy unit.The reporter commented: i have this for about 3/4 years now and i was using it last night on a few cycles, i touched the " +" button once to increase the speed then it just jumped to the highest setting.I took it off at the very moment then used the remote to stop it.The consumer enquires does that mean it's now defective? most recent follow-up information incorporated above includes: on 12-apr-2021: electrical shock is considered as serious.A technical investigation will be conducted, including a batch review, and a review of complaint records and other relevant data; should any new and reportable information become available from our investigation, this will be provided in a supplementary report.
 
Additional Manufacturer Narrative
This spontaneous case was reported by a consumer and describes the occurrence of device effect increased ('touched the + button once to increase the speed then it just jumped to the highest setting.') and device stimulation issue ('it felt like a shock') in a 53-year-old female patient who received aleve tens device direct therapy unit (batch no.T0kzfp) for pain.According to the reporter, the patient had no relevant medical history or concurrent conditions.On an unknown date, the patient started aleve tens device direct therapy unit.The device stimulation issue and device effect increased occurred on an unknown date.It was unknown whether any action was taken with aleve tens device direct therapy unit.The reporter commented: i have this for about 3/4 years now and i was using it last night on a few cycles, i touched the " +" button once to increase the speed then it just jumped to the highest setting.I took it off at the very moment then used the remote to stop it.The consumer enquires does that mean it's now defective? quality-safety evaluation of ptc: based on technical investigation batch documentation has been reviewed by bayer quality assurance for all released batches.All deviations and non-conformances have also been reviewed by bayer quality assurance to identify potential product quality concerns, with none identified for any released lot.The complaint sample was not returned.Retain samples were not evaluated since each unit is individually serialized and are not part of a production lot, therefore retain samples are not available.The aleve tens unit was discontinued in (b)(6) 2019.No further product is being manufactured or distributed.This complaint failure mode was previously investigated, and no further investigation is required.Bayer will continue to monitor complaints for product remaining on the market.No complaint sample or photos were received for investigation at responsible quality unit (rqu).Investigation of the device history record (dhr) was conducted and the outcome of the investigation resulted in an unconfirmed quality defect.Most recent follow-up information incorporated above includes: on 6-jul-2021: quality-safety evaluation of ptc: unconfirmed quality defect.Case was downgraded since event device stimulation issue was concluded to be non-serious injury.While device stimulation issue is unlisted, device effect increased is listed according to transcutaneous electrical nerve stimulation (tens therapy) reference safety information.Causal relationship between the events and suspect product cannot be excluded.A technical investigation was conducted and all deviations and non-conformances were reviewed by bayer quality assurance to identify potential product quality concerns, with none identified for any released lot.This complaint failure mode was previously investigated, and no further investigation is required.Based on the information available, the case is concluded to be a non-serious incident, as the events did not lead, or could not have led to death or serious injury.

Brand Name
ALEVE TENS DEVICE DIRECT THERAPY UNIT
Common Device Name
TRANSCUTANEOUS ELECTRICAL NERVE STIMULATOR (TENS)
Manufacturer (Section D)
BAYER HEALTHCARE LLC
36 columbia rd.
morristown NJ 07960
MDR Report Key11710211
Report Number2248903-2021-00002
Device Sequence Number4331037
Product Code NUH
UDI-Device Identifier00325866565044
UDI-Public00325866565044
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K152852
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number1613538
Device Lot NumberT0KZFP
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2021
Supplement Date Received by Manufacturer07/06/2021
Initial Report FDA Received Date04/22/2021
Supplement Report FDA Received Date07/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age53 YR